Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2017, 8:23 AM EST for 8 counties in Kentucky. It was in force for 52 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 8:23 AM EST (13:23 UTC)
- Expired
- Mar 1, 2017, 9:15 AM EST
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Estill County, KY, Jackson County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Rockcastle County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:31 AM EST | TSTM WND DMG | 1 N Winston, KY | *** 1 INJ *** MICROBURST STRAIGHT LINE WIND DAMAGE CONSISTENT WITH 90 TO 100 MPH WIND SPEEDS. ONE RESIDENT WAS INJURED BY FLYING GLASS AS HE TRIED TO SHUT HIS FRONT DOOR. SOME VEHICLES WERE DAMAGED INCLUDING ONE THAT HAD BEEN ROLLED OVER. ROOF DAMAGE ALSO OCCU |
| Mar 1, 8:31 AM EST | NON-TSTM WND DMG | 1 N Winston, KY | *** 1 INJ *** MICROBURST STRAIGHT LINE WIND DAMAGE CONSISTENT WITH 90 TO 100 MPH WIND SPEEDS. ONE RESIDENT WAS INJURED BY FLYING GLASS AS HE TRIED TO SHUT HIS FRONT DOOR. SOME VEHICLES WERE DAMAGED INCLUDING ONE THAT HAD BEEN ROLLED OVER. ROOF DAMAGE ALSO OCCU |
| Mar 1, 8:33 AM EST | TSTM WND DMG | 3 Wnw Stanton, KY | A TREE WAS BLOWN DOWN IN THE HEARTBREAK RIDGE AREA. THIS IS A PUBLIC REPORT VIA SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 8:35 AM EST | TSTM WND DMG | Irvine, KY | FROM THE 500 BLOCK OF IRVINE TO 7TH STREET IN RAVENNA, NUMEROUS HOMES WITH SIGNIFICANT DAMAGE. SOME WITH ROOFS OFF. SEVERAL OUTBUILDINGS BLOWN OFF FOUNDATIONS. POWER IS OUT ACROSS MUCH OF ESTILL COUNTY. |
| Mar 1, 8:35 AM EST | TSTM WND DMG | Irvine, KY | A TWO STORY HOME LOST TOP STORY ON NORTH OAK STREET. |
| Mar 1, 8:35 AM EST | TSTM WND DMG | Mount Sterling, KY | LARGE TREE LIMBS AND BRANCHES DOWN GREATER THAN 2 INCHES IN DIAMETER.PENNY SIZE HAIL. |
| Mar 1, 8:36 AM EST | TSTM WND DMG | 1 E Irvine, KY | *** 1 INJ *** HIGH WINDS IMPACTED SEVERAL STRUCTURES BETWEEN IRVINE AND RAVENNA. DAMAGE WAS CONFINED TO MAINLY ROOF TOPS OF SEVERAL HOMES AND BUSINESSES IN THE AREA. DAMAGE WAS CONSISTENT WITH WIND SPEEDS OF 80 TO 90 MPH. |
| Mar 1, 8:36 AM EST | TSTM WND DMG | Ravenna, KY | FROM 500 BLOCK TO 7TH STREET, NUMEROUS HOMES WITH SIGNIFICANT DAMAGE. SOME WITH ROOFS BLOWN OFF. SEVERAL OUTBUILDINGS BLOWN OFF FOUNDATIONS. POWER IS OUT ACROSS MUCH OF ESTILL COUNTY. |
| Mar 1, 8:42 AM EST | TSTM WND DMG | Irvine, KY | PHONE LINES REPORTED DOWN IN SOUTH IRVINE. |
| Mar 1, 8:42 AM EST | TSTM WND DMG | Irvine, KY | SCHOOL SUPER SAID TREES DOWN IN THE MILLER CREEK AREA. PHONE LINE DOWN IN SOUTH IRVINE. |
| Mar 1, 8:45 AM EST | HAIL 0.25 | Brodhead, KY | |
| Mar 1, 8:46 AM EST | TSTM WND DMG | 6 Nw Beattyville, KY | HIGH WINDS FELLED MULTIPLE TREES ALONG HIGHWAY 52, HIGHWAY 399, AND HIGHWAY 498 IN WEST CENTRAL LEE COUNTY. SEVERAL HOMES INCURRED ROOF DAMAGE. ONE TREE LOCATED ALONG A RIVER BANK HAD FALLEN INTO A HOME. THE MAJORITY OF WIND DAMAGE WAS LOCATED AT ELEVATED LOCA |
| Mar 1, 8:49 AM EST | TSTM WND DMG | 4 Nnw Beattyville, KY | AROUND 50 LARGE TREES AND PRIVACY FENCES WERE BLOWN DOWN. A TREE FELL ON A HOME AND POWERLINES WERE BLOWN ACROSS BEAR TRACK ROAD. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 8:54 AM EST | TSTM WND DMG | Yellow Rock, KY | TWO HOUSES WITH ROOFS BLOWN OFF AND TREES INSIDE HOMES IN THE 1400 - 1600 BLOCK OF NEW YELLOW ROCK ROAD. |
| Mar 1, 8:55 AM EST | TSTM WND DMG | 6 Nnw Campton, KY | TREES DOWN ON HIGHWAY 715 NEAR WHISTLING ARCH. |
| Mar 1, 9:01 AM EST | TSTM WND DMG | Beattyville, KY | MULTIPLE TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:47 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -229 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WUUS53 KJKL 011323
SVRJKL
KYC065-109-129-165-173-197-203-237-011415-
/O.NEW.KJKL.SV.W.0005.170301T1323Z-170301T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
823 AM EST WED MAR 1 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Powell County in east central Kentucky...
Montgomery County in east central Kentucky...
Estill County in east central Kentucky...
Jackson County in southeastern Kentucky...
Rockcastle County in south central Kentucky...
Menifee County in east central Kentucky...
Western Lee County in southeastern Kentucky...
Northwestern Wolfe County in southeastern Kentucky...
* Until 915 AM EST
* At 823 AM EST, severe thunderstorms were located along a line
extending from Prewitt to 6 miles northwest of Harris Ferry to 6
miles south of Richmond to 6 miles south of Stanford, moving east
at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Mount Sterling, Stanton, Irvine, Mount Vernon, Beattyville, McKee,
Frenchburg, Boone, Jeffersonville, Camargo, Clay City, Ravenna,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Donaro, Bummer, Bowen, Cornwell and
Kimbrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3795 8344 3752 8375 3749 8380 3752 8388
3745 8385 3729 8408 3734 8412 3726 8422
3733 8450 3748 8444 3747 8438 3754 8435
3751 8426 3757 8409 3781 8410 3781 8412
3782 8409 3783 8400 3793 8397 3809 8406
TIME...MOT...LOC 1323Z 285DEG 56KT 3804 8397 3787 8421 3766 8432 3744
8463
HAIL...<.75IN
WIND...70MPH
$$
HAL3 follow-up statements
233
WWUS53 KJKL 011335
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
835 AM EST WED MAR 1 2017
KYC065-109-129-165-173-197-203-237-011415-
/O.CON.KJKL.SV.W.0005.000000T0000Z-170301T1415Z/
Powell KY-Montgomery KY-Estill KY-Jackson KY-Rockcastle KY-
Menifee KY-Lee KY-Wolfe KY-
835 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR POWELL...SOUTHEASTERN MONTGOMERY...ESTILL...JACKSON...
ROCKCASTLE...MENIFEE...WESTERN LEE AND NORTHWESTERN WOLFE COUNTIES...
At 835 AM EST, severe thunderstorms were located along a line
extending from Oggs Station to Cressy to near Blackburn to Indian
Lakes Park, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mount Sterling, Stanton, Irvine, Mount Vernon, Beattyville, McKee,
Frenchburg, Boone, Jeffersonville, Camargo, Clay City, Ravenna,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Donaro, Bummer, Bowen, Cornwell and
Kimbrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3795 8344 3752 8375 3749 8380 3752 8388
3745 8385 3729 8408 3734 8412 3726 8422
3733 8450 3748 8444 3747 8438 3754 8435
3751 8426 3757 8409 3781 8410 3781 8412
3782 8409 3783 8400 3793 8397 3806 8394
TIME...MOT...LOC 1335Z 270DEG 56KT 3801 8381 3784 8405 3763 8416 3741
8447
HAIL...<.75IN
WIND...70MPH
$$
KAS127
WWUS53 KJKL 011348
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
848 AM EST WED MAR 1 2017
KYC065-109-129-165-173-197-203-237-011415-
/O.CON.KJKL.SV.W.0005.000000T0000Z-170301T1415Z/
Powell KY-Montgomery KY-Estill KY-Jackson KY-Rockcastle KY-
Menifee KY-Lee KY-Wolfe KY-
848 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR POWELL...SOUTHEASTERN MONTGOMERY...ESTILL...JACKSON...
ROCKCASTLE...MENIFEE...WESTERN LEE AND NORTHWESTERN WOLFE COUNTIES...
At 848 AM EST, severe thunderstorms were located along a line
extending from near Denniston to Crystal to Spiro, moving east at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Stanton, Irvine, Mount Vernon, Beattyville, McKee, Frenchburg, Boone,
Jeffersonville, Clay City, Ravenna, Wellington, Campsites in the
Indian Creek area of the Daniel Boone National Forrest, Pilot,
Donaro, Bummer, White Ash, Bowen, Cornwell, Leeco and Robinet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3795 8344 3752 8375 3749 8380 3752 8388
3745 8385 3729 8408 3734 8412 3726 8422
3733 8450 3748 8444 3747 8438 3754 8435
3751 8426 3757 8409 3774 8410 3778 8403
3781 8396 3791 8391 3803 8380
TIME...MOT...LOC 1348Z 283DEG 53KT 3795 8355 3765 8382 3733 8437
HAIL...<.75IN
WIND...70MPH
$$
KAS368
WWUS53 KJKL 011400
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
900 AM EST WED MAR 1 2017
KYC173-011410-
/O.CAN.KJKL.SV.W.0005.000000T0000Z-170301T1415Z/
Montgomery KY-
900 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
south central, southeastern and east central Kentucky.
LAT...LON 3795 8344 3752 8375 3749 8380 3752 8388
3745 8385 3729 8408 3734 8412 3726 8422
3733 8450 3743 8446 3747 8438 3751 8431
3751 8426 3757 8409 3759 8409 3766 8396
3772 8387 3777 8376 3786 8373 3800 8365
TIME...MOT...LOC 1400Z 285DEG 56KT 3792 8343 3762 8370 3730 8425
$$
KYC065-109-129-165-197-203-237-011415-
/O.CON.KJKL.SV.W.0005.000000T0000Z-170301T1415Z/
Powell KY-Estill KY-Jackson KY-Rockcastle KY-Menifee KY-Lee KY-
Wolfe KY-
900 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR SOUTHEASTERN POWELL...SOUTHERN ESTILL...JACKSON...ROCKCASTLE...
SOUTHERN MENIFEE...WESTERN LEE AND NORTHWESTERN WOLFE COUNTIES...
At 900 AM EST, severe thunderstorms were located along a line
extending from Omer to Mount Olive to Sand Hill, moving east at 65
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mount Vernon, Beattyville, McKee, Frenchburg, Wellington, Campsites
in the Indian Creek area of the Daniel Boone National Forrest, Pilot,
Donaro, Bummer, White Ash, Leeco, Robinet, Gum Sulphur, Shop Branch,
Horse Lick, Spiro, Pine Ridge, Climax, Renfro Valley and Patsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3795 8344 3752 8375 3749 8380 3752 8388
3745 8385 3729 8408 3734 8412 3726 8422
3733 8450 3743 8446 3747 8438 3751 8431
3751 8426 3757 8409 3759 8409 3766 8396
3772 8387 3777 8376 3786 8373 3800 8365
TIME...MOT...LOC 1400Z 285DEG 56KT 3792 8343 3762 8370 3730 8425
HAIL...<.75IN
WIND...70MPH
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:30 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 1, 6:30 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 630 AM EST Wed Mar 1 2017 .UPDATE... Issued at 630 AM EST WED MAR 1 2017 Kentucky mesonet stations out of Fulton county in far western Kentucy has gusted to 63 mph with that line of storms and now Graves county has gusted to 77 mph. Safe to say, these storms will be carrying a punch as they cross the area this morning. Still looking like storms should arrive in eastern Kentucky by 9 am. UPDATE Issued at 618 AM EST WED MAR 1 2017 The long line of convection to our west continues to steamroll towards our area this morning. Instability is actually overachieving, so confidence is increased this line will hold together and advance across eastern Kentucky this morning. In fact, the latest mesoanalysis has nearly 1500 j/kg of surface based cape along the leading edge of convection. This should balance the tremendous shear nicely as this cold pool dominated QLCS line crosses our area this morning. I would anticipate a watch coming out sometime in the next few hours in anticipation of the severe threat arriving shortly thereafter. After the severe potential passes this morning, it does appear the threat may be over as model guidance does not show much potential for additional activity along the front this afternoon. This could be due to the fact we will have subsidence behind the departing MCS and no time to re-establish any instability. Thus, it looks like the main severe weather event will be through midday. && .SHORT TERM...(Today through Thursday) Issued at 401 AM EST WED MAR 1 2017 Complex of showers and storms is moving across north central Kentucky and will be impacting areas along and north of I-64 over the next several hours. A few of these storms are well organized and will need to be watched closely as they push across our forecast area. Meanwhile, a cold front is bearing down on us from the northwest and has a fairly continuous line of showers and storms working southeast towards the Ohio river valley. This line will likely have the best potential for a more widespread damaging wind threat. However, right now, line looks to be struggling due to the lack of instability just ahead of the line. This is keeping the severe threat more confined at the moment. Wind shear is more than sufficient for a damaging wind threat to continue across our area today. The main question is whether the shear is too much with respect to the instability and storms fail to get more sustained updrafts. With this said, shear is hard to ignore and we remained in an enhanced risk for severe storms today (issued by the severe storm prediction center). Based on latest HRRR/RAP, the morning convection should move on through over the next few hours, with the line of showers and storms out to the northwest pushing through between 9 am and 1 pm. Activity may outrun the actual front and if that happens a few more showers or storms could pop up later today if instability can recover. However, hi-res model guidance isn't really hitting all that hard on that idea, so it looks like any severe threat will be limited to mainly the morning hours today. All in all, confidence still not that high on a significant severe event for our area. Looking more like a few sporadic instances of wind damage. Front should move through by late this afternoon, with cold advection kicking into full gear. This will send temperatures down into the 30s tonight. A quiet, but colder Thursday is on tap with highs recovering only to the 40s. .LONG TERM...(Thursday night through Tuesday) Issued at 401 AM EST WED MAR 1 2017 The models are in general agreement during the period, but the GFS and ECMWF begin to have some timing differences concerning a cold front at the end of the period. Initially, a broad upper trough will be over the eastern CONUS, with an impulse rotating through it. This will support a weak surface low passing by just to our north on Thursday night, with its trailing cold front passing through eastern KY. Moisture will be limited, and models indicate most precip being along and north of the low track. However, forecast soundings show some low potential for snow showers, and a 20% POP will be used in our northern and eastern counties for Thursday night into Friday morning. Canadian high pressure then builds in from the northwest with a cool air mass to take us into the weekend. The high will slip to our southeast Saturday night and warm air advection will return to start the week. Moisture advection off the Gulf of Mexico will not be far behind, and could lead to some showers Sunday night or Monday. The better shot at rain will be Monday night or Tuesday as the next cold front arrives. The ECMWF and GFS show some timing differences, which affect timing of any precip. At this point, opted for 50% POP for Monday night and Tuesday. It will probably rain in at least one of these periods, but timing uncertainty precludes using a higher POP for either 12 hour period. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 618 AM EST WED MAR 1 2017 Conditions have gone mainly VFR this morning ahead of an approaching cold front. However, a strong line of storms will push east this morning and bring gusty winds, heavy rain, low visibilities and a period of reduced ceilings. Some damaging wind gusts up to 50 or 60 knots will be possible on the leading edge of the storms. As the cold front passes by mid to late afternoon, stratocu will fill in behind the front with ceilings crashing back to MVFR, and possibly reaching IFR tonight. There is still some question as to how fast skies will clear off tonight and we could stay much cloudier through the night keeping IFR/MVFR conditions around through the night. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 PM EST this afternoon for KYZ044- 050>052-060-104-106. && UPDATE...KAS SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:51 AM EST, 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 751 AM EST Wed Mar 1 2017 KYZ044-050>052-060-104-106-021600- Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook, and West Liberty 751 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain contributing to the flash flood threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather and flash flooding today. KYZ058-059-068-069-079-080-083>088-107>120-021600- Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary- Whitley-Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 751 AM EST Wed Mar 1 2017 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather today. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:01 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 29 min |
| Mar 1, 4:35 AM EST | Areal Flood Advisory | JKL | Fleming | 3 hr |
| Mar 1, 5:15 AM EST | Flash Flood Warning | JKL | Fleming | 4 hr |
| Mar 1, 5:30 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 30 min |
| Mar 1, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 42 min |
| Mar 1, 8:14 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 31 min |
| Mar 1, 8:36 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 39 min |
| Mar 1, 8:40 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 50 min |
| Mar 1, 8:54 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Johnson, Lee, Magoffin and 4 more | 51 min |
| Mar 1, 9:07 AM EST | Tornado Warning | JKL | Breathitt, Magoffin | 38 min |
| Mar 1, 9:21 AM EST | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 39 min |
| Mar 1, 9:25 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Harlan, Johnson, Knott and 6 more | 65 min |
| Mar 1, 9:44 AM EST | Areal Flood Warning | JKL | Fleming | 3 hr |
| Mar 1, 9:52 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 53 min |
| Mar 1, 9:59 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, Leslie, McCreary and 4 more | 3 hr |
| Mar 1, 10:02 AM EST | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| Mar 1, 10:03 AM EST | Severe Thunderstorm Warning | JKL | Knox, McCreary, Whitley | 42 min |
| Mar 1, 11:07 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Letcher, McCreary, Whitley | 3 hr |
| Mar 1, 1:56 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.